MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40B
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/13/2023.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Could you please provide more details for "surgical site was repaired?? 2.Could you please clarify if there was any tissue damage? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure when fired, knife was stuck in the middle.Knife and surgical site was repaired with new reload and device to finish surgery.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/13/2023.D4: batch #:835a63.A manufacturing record evaluation was performed for the finished device batch number 835a63, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/5/2023.D4: batch # 835a63.Investigation summary : the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample revealed that the cr40b reload was received with no apparent damage fully loaded with staples; the washer was uncut, the drivers and knife were recessed below the cartridge deck.The reload was tested for functionality with a test device and it fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.The knife was in good condition.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: either manually advance the retaining pin using the actuator button on top of the handle to capture the tissue within the jaw opening, or automatically advance the retaining pin by squeezing the closure trigger.Note that there is an audible click halfway through the closure stroke indicating that the device is in the intermediate position.In the intermediate position, the pin is fully seated in the anvil capturing the tissue, and the jaws are partially open.Reposition tissue within the instrument if desired.The closure trigger can be released at this point, and the instrument will maintain its jaw opening to allow for final positioning of the tissue to be cut and stapled.The retaining pin is fully engaged.Squeeze the closure trigger and handle together until the closure trigger is latched.Listen for an audible click.When the closure trigger is latched, the firing trigger moves to the ready-to-fire position.The cartridge has clamped onto the tissue which is ready to be cut and stapled.Ensure that the closing stroke is completed.All fingers should be completely removed from the closing trigger to ensure that the closing system holds.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number 835a63, and no non-conformances were identified.Additional information was requested, and the following was obtained: could you please provide more details for "surgical site was repaired? it was repaired with another reload.Could you please clarify if there was any tissue damage? no further information was given.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17736372
Report Number3005075853-2023-06605
Device Sequence Number17510981
Product Code GDW
UDI-Device Identifier10705036001423
UDI-Public10705036001423
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCR40B
Device Lot Number313A51
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/30/2023
11/13/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date11/13/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown